Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 335, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 10, 2019, 3:30 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2019, 3:30 PM CDT (20:30 UTC)
- Expired
- Oct 10, 2019, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:25 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 10, 3:25 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 PM CDT Thu Oct 10 2019
.DISCUSSION...
The main forecast concerns are mainly in the first 48 hours of the
forecast. Severe weather and heavy rain/flooding potential thru
tonight and frost/freeze potential Friday night into Saturday are
the main items of mention.
A strong cold front, in association with a large and powerful
upper level storm system moving east across the country, is moving
across eastern Oklahoma this afternoon. The front has cleared
Tulsa, and the severe tstorm watch in effect for Tulsa will be
dropped soon. Strong to severe storms will remain possible along
and especially ahead of the front thru evening with an unstable
and sheared airmass in place. Tornado potential will be limited by
weakening low level shear thru the afternoon. Damaging winds and
large hail are the main threats. An increase in post-frontal
showers and storms is expected overnight as isentropic lift
increases behind the front across eastern OK/western AR. Based on
the latest QPF forecast, which takes into account the potential
for multiple rounds of heavy rain producing storms across SE OK
into NW AR, a flash flood watch was issued thru tonight. Rain
chances will taper off fairly quickly from west to east after 12Z
Friday.
Much colder temps will filter into the region behind the front
tonight. Combine this with the winds, and you get wind chills in
the 30s and even some upper 20s by tomorrow morning. Skies will
clear by Friday night and winds will get light with surface high
pressure nearby. This will allow temps to crater and several areas
will get near or below freezing by Saturday morning. As a result,
a freeze watch has been issued for NE OK, a portion of SE OK, and
far NW AR.
The forecast is largely quiet past the potential freeze Saturday
morning. A band of warm advection generated showers and storms
will spread across the Arklatex Saturday night into Sunday but
this activity should stay south. There will be a chance of storms
again early next week ahead of another front. The best chances
will be in the east/southeast.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 53 34 65 / 70 10 0 0
FSM 46 56 36 65 / 100 70 0 0
MLC 41 55 32 65 / 90 40 0 0
BVO 39 52 28 64 / 50 10 0 0
FYV 40 49 29 60 / 100 70 0 0
BYV 41 51 32 63 / 100 70 0 0
MKO 41 53 33 64 / 90 40 0 0
MIO 39 50 32 61 / 80 30 0 0
F10 40 54 33 65 / 80 20 0 0
HHW 45 57 35 65 / 100 70 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Friday night through Saturday morning for
OKZ054>071-073.
Flash Flood Watch through Friday morning for OKZ049-053-058-062-
063-065>076.
AR...Freeze Watch from late Friday night through Saturday morning for
ARZ001-002-010-011.
Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Oct 10, 1:26 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 126 PM CDT Thu Oct 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 126 PM CDT Thu Oct 10 2019 ...Severe Thunderstorms Possible Into This Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Mainly South of Interstate 44 And Northwest Arkansas. ONSET..Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly South of Interstate 44 And Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A strong cold front will continue to push through eastern Oklahoma and northwest Arkansas this afternoon and evening, with widespread thunderstorms expected along the boundary and also ahead of the front. Instability interacting with the front will allow for severe weather to be possible with large hail and damaging winds being the main threat with also a limited tornado potential possible. The greater potential looks to be mainly along and south of the Interstate 44 corridor in eastern Oklahoma and also across northwest Arkansas through this evening. Ample amounts of moisture over the region will also help to create periods of very heavy rainfall. Widespread rainfall amounts in the 1 to 3 inch range will be possible though tonight across southeast Oklahoma and northwest Arkansas...with lesser amounts up toward one inch possible over much of northeast Oklahoma. This rainfall could create areas of possible flash flooding conditions. A flash flood watch is in effect through tonight for locations south of Interstate 44 and also for northwest Arkansas. Behind the cold front...gusty west to northwesterly winds in the 20 to 30 mph range along with falling temperatures are expected. Gusty winds will remain possible through through the night. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Much cooler weather is expected on Friday along with breezy northwesterly winds. Winds will diminish by Friday night, with lows Saturday morning falling into the 30s areawide. Some locations may even drop below freezing on Saturday morning, especially across far northeast Oklahoma and far northwest Arkansas. Thunderstorm chances return during the first part of next week in response to another low pressure system and frontal boundary forecast to push across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 10, 1:43 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
143 PM CDT Thu Oct 10 2019
OKZ060-061-064-066-067-101930-
Tulsa OK-Okmulgee OK-Rogers OK-Creek OK-Wagoner OK-
143 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EAST
CENTRAL CREEK...WESTERN WAGONER...NORTHWESTERN OKMULGEE AND
SOUTHEASTERN TULSA COUNTIES UNTIL 230 PM CDT...
At 143 PM CDT, a strong thunderstorm was located over Glenpool,
moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Catoosa... Inola...
Kiefer... Mounds...
Porter... Jenks Riverside Airport...
Stonebluff... Taiwah...
Tiawah... Oneta...
Liberty... Redbird...
This includes Interstate 44 between mile markers 210 and 243.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3577 9626 3611 9608 3631 9544 3585 9545
3583 9564 3586 9565 3586 9577 3582 9577
TIME...MOT...LOC 1843Z 258DEG 30KT 3596 9598
69Special weather statement, Oct 10, 1:57 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 157 PM CDT Thu Oct 10 2019 OKZ073>075-101930- Haskell OK-Pittsburg OK-Latimer OK- 157 PM CDT Thu Oct 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL... NORTHWESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 230 PM CDT... At 157 PM CDT, a strong thunderstorm was located 3 miles south of Blocker, moving northeast at 40 mph. Penny size hail will be possible with this storm. Locations in or near the path include... Quinton... Kinta... Blocker... Featherston... Lewisville... A Severe Thunderstorm Watch remains in effect until 800 PM CDT for southeastern Oklahoma. LAT...LON 3488 9560 3505 9570 3525 9534 3507 9520 TIME...MOT...LOC 1857Z 239DEG 34KT 3501 9557
Special weather statement, Oct 10, 2:00 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 PM CDT Thu Oct 10 2019
OKZ065-102000-
Okfuskee OK-
200 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR OKFUSKEE COUNTY UNTIL 300 PM
CDT...
At 159 PM CDT, a strong thunderstorm was located near Little, moving
east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Weleetka...
Bearden... Castle...
Clearview... Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3561 9623 3559 9619 3555 9619 3555 9609
3533 9609 3529 9631 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3546 9654
3545 9655 3544 9657 3541 9654 3539 9654
3541 9658 3540 9662 3544 9662
TIME...MOT...LOC 1859Z 248DEG 30KT 3533 9663
69Special weather statement, Oct 10, 2:28 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
228 PM CDT Thu Oct 10 2019
OKZ073-074-102000-
Haskell OK-Pittsburg OK-
228 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL AND EAST
CENTRAL PITTSBURG COUNTIES UNTIL 300 PM CDT...
At 228 PM CDT, a strong thunderstorm was located over Quinton, moving
northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Quinton... Whitefield...
Kinta... Lewisville...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Oklahoma.
LAT...LON 3503 9542 3511 9548 3527 9525 3526 9524
3529 9520 3530 9520 3531 9519 3516 9508
3506 9531 3506 9535 3504 9535 3503 9537
TIME...MOT...LOC 1928Z 236DEG 24KT 3510 9537Special weather statement, Oct 10, 2:33 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
233 PM CDT Thu Oct 10 2019
OKZ061-062-067-068-102030-
Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
233 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES...WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL
330 PM CDT...
At 232 PM CDT, a strong thunderstorm was located over Coweta, moving
east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Broken Arrow... Wagoner...
Coweta... Inola...
Locust Grove... Okay...
Hulbert... Porter...
Stonebluff... Sequoyah State Park...
Oneta... Redbird...
Mazie... Murphy...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3620 9516 3586 9516 3586 9577 3590 9577
3590 9576 3608 9576
TIME...MOT...LOC 1932Z 255DEG 25KT 3598 9565
69Special weather statement, Oct 10, 2:43 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
243 PM CDT Thu Oct 10 2019
OKZ069-072-102015-
Adair OK-Sequoyah OK-
243 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH AND
SOUTHWESTERN ADAIR COUNTIES UNTIL 315 PM CDT...
At 243 PM CDT, a strong thunderstorm was located 3 miles west of
Brushy Lake State Park, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Sallisaw... Vian...
Marble City... Brushy Lake State Park...
Brushy... Bunch...
Mc Key... Box...
This includes Interstate 40 in Oklahoma between mile markers 296 and
302.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3560 9451 3542 9495 3557 9501 3564 9486
3564 9481 3567 9481 3575 9464
TIME...MOT...LOC 1943Z 238DEG 39KT 3553 9488The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:08 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 52 min |
| Oct 10, 2:02 AM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Oct 10, 8:31 AM CDT | River Flood Advisory | TSA | Cherokee | 12 hr |
| Oct 10, 9:15 AM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Oct 10, 12:31 PM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Oct 10, 12:36 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Oct 10, 12:54 PM CDT | Special Weather Statement | TSA | Haskell | 36 min |
| Oct 10, 12:59 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 31 min |
| Oct 10, 1:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Oct 10, 1:21 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 9 more | 15 hr |
| Oct 10, 1:43 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 47 min |
| Oct 10, 1:57 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| Oct 10, 2:00 PM CDT | Special Weather Statement | TSA | Okfuskee | 60 min |
| Oct 10, 2:28 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Oct 10, 2:33 PM CDT | Special Weather Statement | TSA | Wagoner | 57 min |
| Oct 10, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 52 min |
| Oct 10, 2:43 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| Oct 10, 2:48 PM CDT | Freeze Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
| Oct 10, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 66 min |
| Oct 10, 4:00 PM CDT | Special Weather Statement | TSA | Cherokee | 45 min |
| Oct 10, 4:02 PM CDT | Special Weather Statement | TSA | Pittsburg | 58 min |
| Oct 10, 4:15 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 60 min |
| Oct 10, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 55 min |
| Oct 10, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Oct 10, 5:00 PM CDT | Areal Flood Advisory | TSA | Haskell, Pittsburg, Sequoyah | 2 hr |
| Oct 10, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 44 min |
| Oct 10, 5:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Oct 10, 5:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Oct 10, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 48 min |
| Oct 10, 5:49 PM CDT | Flash Flood Warning | TSA | Haskell | 3 hr |
| Oct 10, 6:02 PM CDT | Special Weather Statement | TSA | Sequoyah | 43 min |
| Oct 10, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 65 min |
| Oct 10, 6:30 PM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 3 hr |
| Oct 10, 6:33 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Oct 10, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 46 min |
| Oct 10, 8:57 AM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Oct 10, 3:34 PM CDT | Special Weather Statement | TSA | Crawford | 41 min |
| Oct 10, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 43 min |
| Oct 10, 4:54 PM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Oct 10, 5:53 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Oct 10, 6:00 PM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Oct 10, 6:28 PM CDT | Tornado Warning | TSA | Franklin, Madison | 21 min |
| Oct 10, 6:37 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.